Alert archive / Missouri / Wind Chill Warnings in 2015
Wind Chill Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill warning at Jan 6, 2015, 3:21 AM CST for 5 counties in Missouri. It took effect at Jan 7, 2015, 3:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2015, 3:21 AM CST (09:21 UTC)
- In effect from
- Jan 7, 2015, 3:00 AM CST
- Expired
- Jan 7, 2015, 10:15 AM CST
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
Counties Adair County, MO, Mercer County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 166 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
025 WWUS43 KEAX 060921 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 321 AM CST TUE JAN 6 2015 ...DANGEROUSLY COLD TEMPERATURES LATE TONIGHT THROUGH THURSDAY MORNING... MOZ006>008-016-017-062100- /O.NEW.KEAX.WC.W.0001.150107T0900Z-150108T1500Z/ MERCER-PUTNAM-SCHUYLER-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...MILAN...GREEN CITY...KIRKSVILLE 321 AM CST TUE JAN 6 2015 ...WIND CHILL WARNING IN EFFECT FROM 3 AM WEDNESDAY TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 3 AM WEDNESDAY TO 9 AM CST THURSDAY. * WIND CHILLS...20 TO 30 BELOW ZERO. THE COLDEST WIND CHILLS WILL BE WEDNESDAY MORNING. * TEMPERATURES...BETWEEN 5 AND 10 BELOW ZERO LATE TONIGHT AND AGAIN WEDNESDAY NIGHT. TEMPERATURES MAY NOT RISE ABOVE ZERO ON WEDNESDAY. * WINDS...10 TO 20 MPH WITH GUSTS TO 30 MPH. THE STRONGEST WINDS WILL BE WEDNESDAY MORNING AND AGAIN THURSDAY MORNING. * IMPACTS...COMBINATION OF BITTER COLD TEMPERATURES AND STRONG WINDS WILL CREATE DANGEROUS CONDITIONS. FROSTBITE CAN OCCUR IN 20 MINUTES OR LESS IF SKIN IS EXPOSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ KSZ025-102>105-MOZ001>005-011>015-020>025-028>033-037>040-043>046- 062100- /O.NEW.KEAX.WC.Y.0002.150107T0900Z-150108T1500Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON...SAVANNAH... CAMERON...GALLATIN...JAMESPORT...TRENTON...ST. JOSEPH... PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON... LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE 321 AM CST TUE JAN 6 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM WEDNESDAY TO 9 AM CST THURSDAY. * WIND CHILLS...15 TO 25 BELOW ZERO. THE COLDEST WIND CHILLS WILL BE WEDNESDAY MORNING AND AGAIN EARLY THURSDAY MORNING. * TEMPERATURES...BETWEEN 0 AND 5 BELOW ZERO LATE TONIGHT AND AGAIN WEDNESDAY NIGHT. TEMPERATURES WILL NOT RISE OUT OF THE SINGLE DIGITS ON WEDNESDAY. * WINDS...10 TO 20 MPH WITH GUSTS TO 30 MPH. THE STRONGEST WINDS WILL BE WEDNESDAY MORNING AND AGAIN THURSDAY MORNING. * IMPACTS...COMBINATION OF BITTER COLD TEMPERATURES AND STRONG WINDS WILL CREATE DANGEROUS CONDITIONS. FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IF SKIN IS EXPOSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
4 follow-up statements
628 WWUS43 KEAX 062110 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 310 PM CST TUE JAN 6 2015 ...DANGEROUSLY COLD TEMPERATURES LATE TONIGHT THROUGH THURSDAY MORNING... MOZ006>008-016-017-070515- /O.CON.KEAX.WC.W.0001.150107T0900Z-150108T1500Z/ MERCER-PUTNAM-SCHUYLER-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...MILAN...GREEN CITY...KIRKSVILLE 310 PM CST TUE JAN 6 2015 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 9 AM CST THURSDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 9 AM CST THURSDAY. * WIND CHILLS...20 TO 30 BELOW ZERO. THE COLDEST WIND CHILLS WILL BE WEDNESDAY MORNING. * TEMPERATURES...BETWEEN 5 AND 10 BELOW ZERO LATE TONIGHT AND AGAIN WEDNESDAY NIGHT. TEMPERATURES MAY NOT RISE ABOVE ZERO ON WEDNESDAY. * WINDS...10 TO 20 MPH WITH GUSTS TO 30 MPH. THE STRONGEST WINDS WILL BE WEDNESDAY MORNING AND AGAIN THURSDAY MORNING. * IMPACTS...COMBINATION OF BITTER COLD TEMPERATURES AND STRONG WINDS WILL CREATE DANGEROUS CONDITIONS. FROSTBITE CAN OCCUR IN 20 MINUTES OR LESS IF SKIN IS EXPOSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ KSZ057-060-MOZ053-054-070515- /O.EXA.KEAX.WC.Y.0002.150107T0900Z-150108T1500Z/ MIAMI-LINN KS-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...BUTLER... RICH HILL...CLINTON 310 PM CST TUE JAN 6 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM WEDNESDAY TO 9 AM CST THURSDAY. * WIND CHILLS...15 TO 25 BELOW ZERO. THE COLDEST WIND CHILLS WILL BE WEDNESDAY MORNING AND AGAIN EARLY THURSDAY MORNING. * TEMPERATURES...BETWEEN 0 AND 5 BELOW ZERO LATE TONIGHT AND AGAIN WEDNESDAY NIGHT. TEMPERATURES WILL NOT RISE OUT OF THE SINGLE DIGITS ON WEDNESDAY. * WINDS...10 TO 20 MPH WITH GUSTS TO 30 MPH. THE STRONGEST WINDS WILL BE WEDNESDAY MORNING AND AGAIN THURSDAY MORNING. * IMPACTS...COMBINATION OF BITTER COLD TEMPERATURES AND STRONG WINDS WILL CREATE DANGEROUS CONDITIONS. FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IF SKIN IS EXPOSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ025-102>105-MOZ001>005-011>015-020>025-028>033-037>040-043>046- 070515- /O.CON.KEAX.WC.Y.0002.150107T0900Z-150108T1500Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON...SAVANNAH... CAMERON...GALLATIN...JAMESPORT...TRENTON...ST. JOSEPH... PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON... LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE 310 PM CST TUE JAN 6 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 9 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 9 AM CST THURSDAY. * WIND CHILLS...15 TO 25 BELOW ZERO. THE COLDEST WIND CHILLS WILL BE WEDNESDAY MORNING AND AGAIN EARLY THURSDAY MORNING. * TEMPERATURES...BETWEEN 0 AND 5 BELOW ZERO LATE TONIGHT AND AGAIN WEDNESDAY NIGHT. TEMPERATURES WILL NOT RISE OUT OF THE SINGLE DIGITS ON WEDNESDAY. * WINDS...10 TO 20 MPH WITH GUSTS TO 30 MPH. THE STRONGEST WINDS WILL BE WEDNESDAY MORNING AND AGAIN THURSDAY MORNING. * IMPACTS...COMBINATION OF BITTER COLD TEMPERATURES AND STRONG WINDS WILL CREATE DANGEROUS CONDITIONS. FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IF SKIN IS EXPOSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
979 WWUS43 KEAX 070304 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 904 PM CST TUE JAN 6 2015 ...DANGEROUSLY COLD TEMPERATURES LATE TONIGHT THROUGH THURSDAY MORNING... MOZ006>008-016-017-071500- /O.CON.KEAX.WC.W.0001.150107T0900Z-150108T1500Z/ MERCER-PUTNAM-SCHUYLER-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...MILAN...GREEN CITY...KIRKSVILLE 904 PM CST TUE JAN 6 2015 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 9 AM CST THURSDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 9 AM CST THURSDAY. * WIND CHILLS...20 TO 30 BELOW ZERO ON BOTH WEDNESDAY AND THURSDAY MORNINGS. THE COLDEST WIND CHILLS WILL BE WEDNESDAY MORNING. * TEMPERATURES...BETWEEN 5 AND 10 BELOW ZERO LATE TONIGHT AND AGAIN WEDNESDAY NIGHT. HIGH TEMPERATURES ON WEDNESDAY WILL BE NEAR 0 DEGREES. * WINDS...10 TO 20 MPH WITH GUSTS TO 30 MPH. THE STRONGEST WINDS WILL BE WEDNESDAY MORNING AND AGAIN THURSDAY MORNING. * IMPACTS...COMBINATION OF BITTER COLD TEMPERATURES AND STRONG WINDS WILL CREATE DANGEROUS CONDITIONS. FROSTBITE CAN OCCUR IN 20 MINUTES OR LESS IF SKIN IS EXPOSED. BE SURE TO BRING OUTDOOR ANIMALS INDOORS TONIGHT AND WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ KSZ025-057-060-102>105-MOZ001>005-011>015-020>025-028>033-037>040- 043>046-053-054-071500- /O.CON.KEAX.WC.Y.0002.150107T0900Z-150108T1500Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- DE KALB-DAVIESS-GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON- LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON- LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...OREGON...SAVANNAH... CAMERON...GALLATIN...JAMESPORT...TRENTON...ST. JOSEPH... PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON... LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 904 PM CST TUE JAN 6 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 9 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 9 AM CST THURSDAY. * WIND CHILLS...15 TO 25 BELOW ZERO BOTH WEDNESDAY AND THURSDAY MORNINGS. THE COLDEST WIND CHILLS WILL BE WEDNESDAY MORNING AND AGAIN EARLY THURSDAY MORNING. * TEMPERATURES...BETWEEN 0 AND 5 DEGREES LATE TONIGHT AND BETWEEN 0 AND 5 DEGREES BELOW ZERO ON WEDNESDAY NIGHT. HIGH TEMPERATURES ON WEDNESDAY WILL LIKELY REMAIN IN THE SINGLE DIGITS. * WINDS...10 TO 20 MPH WITH GUSTS TO 30 MPH. THE STRONGEST WINDS WILL BE WEDNESDAY MORNING AND AGAIN THURSDAY MORNING. * IMPACTS...COMBINATION OF BITTER COLD TEMPERATURES AND STRONG WINDS WILL CREATE DANGEROUS CONDITIONS. FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IF SKIN IS EXPOSED. BE SURE TO BRING OUTDOOR ANIMALS INDOORS TONIGHT AND WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
144 WWUS43 KEAX 070920 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 320 AM CST WED JAN 7 2015 ...DANGEROUSLY COLD TEMPERATURES THROUGH THURSDAY MORNING... MOZ006>008-016-017-071730- /O.CON.KEAX.WC.W.0001.000000T0000Z-150108T1500Z/ MERCER-PUTNAM-SCHUYLER-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...MILAN...GREEN CITY...KIRKSVILLE 320 AM CST WED JAN 7 2015 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. * WIND CHILLS...15 TO 30 BELOW ZERO. THE COLDEST WIND CHILLS WILL BE THIS MORNING. * TEMPERATURES...AROUND ZERO TODAY...FALLING TO 5 TO 10 BELOW ZERO TONIGHT. * WINDS...10 TO 20 MPH WITH GUSTS TO 30 MPH. THE STRONGEST WINDS WILL BE WEDNESDAY MORNING AND AGAIN THURSDAY MORNING. * IMPACTS...COMBINATION OF BITTER COLD TEMPERATURES AND STRONG WINDS WILL CREATE DANGEROUS CONDITIONS. FROSTBITE CAN OCCUR IN 20 MINUTES OR LESS IF SKIN IS EXPOSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. THIS CAN INCLUDE PETS AND LIVESTOCK IF LEFT OUTSIDE OR UNPROTECTED. && $$ KSZ025-057-060-102>105-MOZ001>005-011>015-020>025-028>033-037>040- 043>046-053-054-071730- /O.CON.KEAX.WC.Y.0002.000000T0000Z-150108T1500Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- DE KALB-DAVIESS-GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON- LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON- LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...OREGON...SAVANNAH... CAMERON...GALLATIN...JAMESPORT...TRENTON...ST. JOSEPH... PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON... LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 320 AM CST WED JAN 7 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. * WIND CHILLS...10 TO 25 BELOW ZERO. THE COLDEST WIND CHILLS WILL BE THIS MORNING AND AGAIN EARLY THURSDAY MORNING. * TEMPERATURES...IN THE SINGLE DIGITS TODAY...FALLING TO BETWEEN ZERO AND 5 BELOW TONIGHT. * WINDS...10 TO 20 MPH WITH GUSTS TO 30 MPH. THE STRONGEST WINDS WILL BE WEDNESDAY MORNING AND AGAIN THURSDAY MORNING. * IMPACTS...COMBINATION OF BITTER COLD TEMPERATURES AND STRONG WINDS WILL CREATE DANGEROUS CONDITIONS. FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IF SKIN IS EXPOSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
724 WWUS43 KEAX 071615 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1015 AM CST WED JAN 7 2015 ...DANGEROUSLY COLD TEMPERATURES THROUGH THURSDAY MORNING... MOZ006>008-016-017-072300- /O.CAN.KEAX.WC.W.0001.000000T0000Z-150108T1500Z/ /O.EXA.KEAX.WC.Y.0002.000000T0000Z-150108T1500Z/ MERCER-PUTNAM-SCHUYLER-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...MILAN...GREEN CITY...KIRKSVILLE 1015 AM CST WED JAN 7 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THURSDAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THURSDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. * WIND CHILLS...15 TO 25 BELOW ZERO THROUGH MID-MORNING THURSDAY. * TEMPERATURES...IN THE SINGLE DIGITS TODAY...FALLING TO BETWEEN ZERO AND 5 BELOW TONIGHT. * WINDS...10 TO 20 MPH WITH GUSTS TO 30 MPH THROUGH THIS EVENING BEFORE BECOME LIGHT AND VARIABLE TONIGHT. WINDS WILL PICK UP AGAIN THURSDAY MORNING OUT OF THE SOUTH AROUND 10 MPH. * IMPACTS...COMBINATION OF BITTER COLD TEMPERATURES AND STRONG WINDS WILL CREATE DANGEROUS CONDITIONS. FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IF SKIN IS EXPOSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ025-057-060-102>105-MOZ001>005-011>015-020>025-028>033-037>040- 043>046-053-054-072300- /O.CON.KEAX.WC.Y.0002.000000T0000Z-150108T1500Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- DE KALB-DAVIESS-GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON- LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON- LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...OREGON...SAVANNAH... CAMERON...GALLATIN...JAMESPORT...TRENTON...ST. JOSEPH... PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON... LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 1015 AM CST WED JAN 7 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. * WIND CHILLS...10 TO 25 BELOW ZERO THROUGH MID-MORNING THURSDAY. * TEMPERATURES...IN THE SINGLE DIGITS TODAY...FALLING TO BETWEEN ZERO AND 5 BELOW TONIGHT. * WINDS...10 TO 20 MPH WITH GUSTS TO 30 MPH THROUGH THIS EVENING BEFORE BECOME LIGHT AND VARIABLE TONIGHT. WINDS WILL PICK UP AGAIN THURSDAY MORNING OUT OF THE SOUTH AROUND 10 MPH. * IMPACTS...COMBINATION OF BITTER COLD TEMPERATURES AND STRONG WINDS WILL CREATE DANGEROUS CONDITIONS. FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IF SKIN IS EXPOSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill warning went out at Jan 5, 11:52 PM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Jan 5, 11:52 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1152 PM CST Mon Jan 5 2015 .UPDATE... Issued at 951 PM CST MON JAN 5 2015 Bumped up winds after midnight across northwest and west central MO as the clipper low now near OMA slides southeast overnight. Tight gradient on backside of low is generating 30-35 mph gusts over central NE. Think they'll moderate some by the time they reach the CWA but stronger than what we had going. Have also lowered lows tonight with min likely occurring 14-15Z vs typical around sunrise time. While not addressed in this update think we may need to increase PoPs Tuesday night as frontogenesis and accompanying warm air advection may be enough to generate some measurable snowfall. 00z NAM is spitting out some QPF...like it did with the 12Z and 18Z runs on Sunday. && .DISCUSSION... Issued at 346 PM CST MON JAN 5 2015 Short Term Forecast (Tonight - Wednesday night) The main concern in the short term will be for the extremely cold temperatures and wind chill that are on tap begin Tuesday night and continuing through Wednesday night. However, in the very near term, this afternoon a clipper type system is evident passing to north of the CWA. Light snow has crept as far south as extreme north central and northeastern Missouri. Light snow will continue through the evening hours before coming to an end tonight. The extreme northeastern CWA could receive as much as half an inch before snow comes to an end. A cold front will move the CWA tonight with modest cold air advection behind the front temperatures will fall into the teens to lower 20s. Tomorrow, cold Canadian surface high pressure will build into the region. Highs will range in the mid teens to the mid 20s. Tuesday night yet another fast moving clipper system will move through the region. Model soundings indicate very dry air in the mid-levels that does eventually saturate. There is also an associated vort max that moves through the area with this clipper which will aid in producing some light snow Tuesday night. Only a dusting to a few tenths of an inch is expected with the system, however, due to the lack of moisture. High pressure will build in behind the clipper system early Wednesday morning and temperatures will fall into the single digits.Factoring in the winds, wind chill values will reach 15 to 20 below zero across northern Missouri and 5 to 15 below zero further south. A potentially record surface high pressure will build over the area on Wednesday bringing some temperatures some 30 degrees below average to the forecast area with highs in the single digits. Wind chill values will remain 5 to 20 degrees below zero on Wednesday. Wednesday night, temperatures will fall into the single digits below zero to the lower single digits above zero early during the overnight before southerly winds begin to pick up and temperatures warm overnight. Wind chill values will again be 10 to 20 degrees below zero. Extended Forecast (Thursday - Sunday) The extended frame will feature more manageable temperatures then the short term however, temperatures will still remain below normal. There will also be the potential for some light snow on Sunday. Models are in good agreement that Thursday will feature a warm up as the anomalously high surface pressure shifts southeast of the area a winds pick up from the southwest. Highs will be in the upper teens to upper 20s. This quick warm-up will be short-lived however, as an upper level trough dropping through the Upper Midwest forces a cold front through the area Thursday night. Highs Friday will only be in the mid teens to lower 20s. Subtle model difference in regards to surface features begin to come into play over the weekend. However, the general trend among models is that upper level troughing over the eastern US begins to weaken and the northwesterly flow aloft that has dominated the area will flatten out as the pattern becomes more zonal. Temperatures Saturday will rise into the 20s perhaps even approaching 30 across the southern CWA. Models continue to hint at a storm in the southern track across the southern Plains and lower Mississippi Valley on Sunday. High pressure will be building into the area Sunday and may suppress precipitation south of the CWA however, have maintained slight chance PoPs across the southern CWA on Sunday per the initialization. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1148 PM CST MON JAN 5 2015 Tight pressure gradient on backside of surface low passing through northern MO early Tuesday morning will generate gusty northwest winds early Tuesday morning. Otherwise, VFR conditions through the day. Should see increasing mid clouds spread into northeast KS and western MO early Tuesday evening with some light snow possible. Very minor accumulations possible. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && UPDATE...MJ DISCUSSION...73 AVIATION...MJ
Hazardous weather outlook, Jan 5, 3:57 PM CST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 357 PM CST MON JAN 5 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-062200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 357 PM CST MON JAN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DANGEROUSLY COLD WIND CHILLS RANGING BETWEEN TEN DEGREES BELOW ZERO AND 25 DEGREES BELOW ZERO ARE EXPECTED TUESDAY NIGHT AND WEDNESDAY NIGHT WEDNESDAY NIGHT. THE COLDEST WIND CHILLS WILL BE EXPERIENCED NORTH OF HIGHWAY 36. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 3:21 AM CST | Wind Chill Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 54 hr |
Nearby
Wind Chill Warnings in Missouri, 2015Every wind chill warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.